Home Forums Melanoma Diagnosis: Stage IV I’ve been away for awhile but I’m back

  • This topic is empty.
Viewing 12 posts - 1 through 12 (of 12 total)
  • Author
    Posts
  • #21387
    Dick_K
    Participant

    Medical news is good – still on Zelboraf and closing in on forty months. Only real problems are sun sensitivity and some discomfort in left leg and foot. Bilirubin goes up and down but if I am sure to keep hydrated, it seems to be under control.

    Now for the non-medical news – I had some serious computer and e-mail problems. Somehow I managed to blow away e-mails in a number of saved folders. Not only was I unable to gain Internet access but I am unable to reestablish contact with individuals for whom I do not have memorized addresses for. Whew, what a mess; retired and can’t go to the IT department for help! Looks like things are fixed now though.

    #61403
    Craig_G
    Participant

    I have a non-medical reply. I’ve been using Carbonite for backups, and recently had to restore my data, due to hard drive crash. The restore was a little slow, but every file was replaced with the current version.

    I’ve tried many other ways to backup, and I’d recommend Carbonite. $67/year.

    The other advantage to Carbonite backups is when you are on vacation. You’re able to login and get a file from ‘the cloud’. This has been very convenient for us.

    Take care!

    #61404
    Catherine Poole
    Keymaster

    Welcome back Dick. I heard you’ve been doing some traveling too. Congrats on feeling good and these darned computers rule our lives, maybe the cell phone is worse! Enjoy the summer under cover!

    #61405
    NZjanet
    Participant

    That’s good news Dick that you’re back!

    I haven’t been checking the forum out much lately. I’m now terminal 3-6 months….. Mets are all over my brain. I’ve been having a great time since being off the Zelboraf. Really, really enjoying food and some delicious wine. Getting my body back has been wonderful. Feeling great, but I’m hoping for another summer down under, rather than a winter spanning the prediction being made…..

    Anyways, keep on keeping on Dick, and thank you for offering your support during my brief time on Zelboraf.

    The bittersweet outcome is getting my body back – for now! Long may it last. I’ve even started a blog – a very first for me. It feels very cathartic.

    All the very best to you,

    Janet ( from NZ)

    #61406
    Dick_K
    Participant

    Janet,

    So very sad to read your post. I am at a loss for words but I hope you do indeed get through to another summer. Your attitude seems strong; may God be with you.

    Dick

    #61407
    Dick_K
    Participant

    Craig,

    Thanks for the tip, I will be looking into it. The sad part of my problem is it was caused by a stupid/ lazy mistake on my part. I won’t be making it again, but who knows what new stupid thing I might do.

    Dick

    #61408
    Dick_K
    Participant

    Catherine,

    Yes good to be back. My wife and I had a chance to travel to Barcelona where I was invited to speak at the Roche global pRED (pharma Research and Early Development) conference. It was exciting to share my story and to meet some of the people responsible for Zelboraf.

    Dick

    #61409
    juliewho
    Participant

    Hi,

    Just started Zelboraf last Saturday, after diagnosis in late April and intestinal surgery May 2.

    Will I get used to the joint pain all over? The itching?

    What pain medication might be used to alleviate this?

    I still have Percocet from the operation but would rather find something milder.

    Julie

    #61410
    juliewho
    Participant

    Julie again. Also noticing a sore chin and nose after 5 days on Zelb.

    #61411
    Dick_K
    Participant

    Julie,

    Sadly I cannot give a definitive answer to your questions. As you may already know, for whatever reason, different people respond differently to both the benefits and side effects of Zelboraf. I never had all over joint pain, the pain I had was mainly isolated to my knees. Not sure if it was some arthritis or a side effect, but the worst of it was over in a few months and exercise with walking seemed to help. My rash was mostly causing dry skin and there was no real itching involved.

    Most accounts I have read from other Zelboraf users indicate that the side effects will diminish. Several are able to get relief by having their dosage reduced from 960 mg 2x a day down to 720 mg 2x per day.

    As to your chin and nose, could that be sunburn? If so, 50 spf sunscreen and a wide brimmed hat will become your best friends. Minimizing time spent out in the sun will also become something you will end up concentrating on.

    Sorry I could not be of more help. Best of luck to you.

    Dick

    #61412
    LeslieAnn
    Participant

    I could not help but notice that many people have said they have been on Zelboraf for years! I just started to take Z – going on 2 weeks now. Perhaps this question is more for my doc, but I don’t understand why someone would need to be on Z for so long? Is this normal? Don’t the side effects get to you? I kind of assumed this was was a short term solution to shrink and rid of the tumors. Is this not happening or is Zelboraf being used to avoid the melanoma from coming back? I don’t mean to get personal I’m just let down by the fact that I personally might have to be on this drug forever.

    I’m 33. I was originally diagnosed in 2011 with stage IV metastatic melanoma but no one tested me for the BRAF gene so I went through a bio-chemotherapy regime in SF that worked. It was a very, very harsh treatment, but in 3 months time it was over. I would not want to go back to that, however, thinking about being on Zelboraf and enduring these terrible side effects for years to come does not seem like something I want to do and is very disappointing. Unfortunately the melanoma came back this year, I tested BRAF positive, and this is where I’m at.

    I don’t mean to offend anyone if I have. I know everyone’s body is different and perhaps that’s why some people are on this medicine for long periods of time so any input on this topic would be greatly appreciated. Cancer is never fun and I know there is no “quick fix” but 3 months with chemo sounds better than years of taking these huge pills, bad rashes and muscle/joint pain (as well as other side effects I have not yet endured). Any input would be greatly appreciated.

    #61413
    Dick_K
    Participant

    Leslie Ann,

    You ask some good questions and make equally good observations. For me, the ongoing side effects are minimal – some soreness in feet and sensitivity to sunburn. All other side effects are basically past and not a bother. The question I have, with no answer is – What happens to me if I do stop taking Zelboraf? So long as it is working, I do not want to stop to get that answer.

    I’m a little different than the typical patient with regard to Zelboraf as I still participate in the phase II clinical trial. As such, cost is not an issue but more importantly, I hope so much that something will be found out about why I have responded so well and that it could help others.

    Good luck to you and I hope you also get quick and long lasting results.

    Dick

Viewing 12 posts - 1 through 12 (of 12 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.